Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Topeka, KS

February 2, 201123 counties in Kansas

NWS Topeka, KS issued this wind chill advisory at Feb 2, 2011, 3:16 AM CST for 23 counties in Kansas. It took effect at Feb 2, 2011, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 3:16 AM CST (09:16 UTC)
In effect from
Feb 2, 2011, 9:00 PM CST
Expired
Feb 3, 2011, 10:00 AM CST
In force
13 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS43 KTOP 020916
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
316 AM CST WED FEB 2 2011

...DANGEROUS WIND CHILLS EXPECTED TONIGHT INTO TOMORROW...

KSZ008-009-020-021-034-035-021800-
/O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
/O.CON.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
316 AM CST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY
FOR PORTIONS OF NORTH CENTRAL KANSAS...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TIMING...WIND CHILLS OF NEAR 25 BELOW ZERO WILL CONTINUE THROUGH
  THE EARLY MORNING HOURS. WIND CHILLS NEAR 15 BELOW WILL RETURN
  TO THE AREA AGAIN WEDNESDAY EVENING AND OVERNIGHT. 

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE INTO THE MORNING HOURS WEDNESDAY. 

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 21 TO 25
  DEGREES BELOW ZERO THROUGH THE MORNING HOURS ON WEDNESDAY...AND
  WIND CHILLS AROUND 15 BELOW WILL RETURN WEDNESDAY EVENING INTO
  THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF
  PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN FROM THE
  ELEMENTS.

A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A
WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-021800-
/O.NEW.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
/O.CON.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
316 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TIMING...WIND CHILLS OF NEAR 15 BELOW ZERO WILL CONTINUE THROUGH
  THE EARLY MORNING HOURS ON WEDNESDAY MORNING...AND WILL RETURN
  AGAIN WEDNESDAY EVENING INTO THURSDAY MORNING.  

* WINDS...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL
  CONTINUE INTO THE MORNING HOURS WEDNESDAY.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH THE BRISK NORTH
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES BELOW ZERO TONIGHT THROUGH THE MORNING HOURS ON
  WEDNESDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING.
  FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT
  TAKEN TO PROTECT EXPOSED SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A
WINTER STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
5 follow-up statements
913 
WWUS43 KTOP 021800
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1200 PM CST WED FEB 2 2011

...DANGEROUS WIND CHILLS EXPECTED THIS EVENING INTO TOMORROW...

KSZ008-009-020-021-034-035-030200-
/O.EXP.KTOP.WC.W.0001.000000T0000Z-110202T1800Z/
/O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1200 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY.

* TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING
  INTO THURSDAY MORNING.

* WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA
  ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED
  SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER
STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-030200-
/O.EXP.KTOP.WC.Y.0003.000000T0000Z-110202T1800Z/
/O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN...
JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
1200 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
THURSDAY. A WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY.

* TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN THIS EVENING
  INTO THURSDAY MORNING.

* WINDS...NORTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED OVERNIGHT.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA
  ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED
  SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER
STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
219 
WWUS43 KTOP 022120
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
320 PM CST WED FEB 2 2011

...DANGEROUS WIND CHILLS EXPECTED THIS EVENING INTO TOMORROW MORNING...

KSZ008>012-020>024-026-034>040-054>056-058-059-031100-
/O.CON.KTOP.WC.Y.0004.110203T0300Z-110203T1600Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
320 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST THURSDAY. 

* TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL RETURN AGAIN 
  LATER THIS EVENING INTO THURSDAY MORNING. 

* WINDS...NORTHWEST WINDS OF ONLY 5 TO 10 MPH ARE EXPECTED
  OVERNIGHT.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES LATER THIS EVENING INTO THURSDAY MORNING. FROSTBITE AND
  HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT
  EXPOSED SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER
STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
138 
WWUS43 KTOP 030926
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
326 AM CST THU FEB 3 2011

...DANGEROUS WIND CHILLS CONTINUE THIS THURSDAY MORNING...

KSZ008>012-020>024-026-034>040-054>056-058-059-031600-
/O.CON.KTOP.WC.Y.0004.000000T0000Z-110203T1600Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
326 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL CONTINUE INTO
  THE MID MORNING HOURS. 

* WINDS...NORTHWEST WINDS OF ONLY 5 TO 10 MPH ARE EXPECTED 
  OVERNIGHT. 

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT NORTHWEST
  WINDS WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24
  DEGREES THROUGH MID THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA
  ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED
  SKIN FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER
STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
392 
WWUS43 KTOP 030930
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
330 AM CST THU FEB 3 2011

...DANGEROUS WIND CHILLS CONTINUE THIS THURSDAY MORNING...

KSZ008>012-020>024-026-034>040-054>056-058-059-031600-
/O.CON.KTOP.WC.Y.0004.000000T0000Z-110203T1600Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
330 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* TIMING...WIND CHILLS OF 15 TO 23 BELOW ZERO WILL CONTINUE INTO 
  THE MID MORNING HOURS. 

* WINDS...SOUTHWEST WINDS OF ONLY 5 TO 10 MPH ARE EXPECTED.

* IMPACTS...BITTERLY COLD ARCTIC AIR COMBINED WITH LIGHT WINDS
  WILL RESULT IN LOWEST WIND CHILL INDICES OF 15 TO 24 DEGREES
  THROUGH MID THURSDAY MORNING. FROSTBITE AND HYPOTHERMIA ARE
  POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO PROTECT EXPOSED SKIN
  FROM THE ELEMENTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. CONSIDER TAKING A WINTER
STORM KIT ALONG IF YOU MUST TRAVEL TONIGHT.

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$
750 
WWUS43 KTOP 031554
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CST THU FEB 3 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-031700-
/O.EXP.KTOP.WC.Y.0004.000000T0000Z-110203T1600Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
954 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

* WIND CHILLS WILL REMAIN COLD THROUGH THE DAY TODAY...BUT
  TEMPERATURES WILL CONTINUE TO WARM INTO THE TEENS AND TWENTIES
  BY THIS AFTERNOON...WITH WIND CHILLS SLOWLY IMPROVING AS WELL.
  THUS...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10
  AM.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:03 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 2, 3:03 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
303 AM CST WED FEB 2 2011

.DISCUSSION...

SNOWSTORM CONTINUES TO MARCH NORTHEASTWARD OUT OF THE
AREA...LEAVING A COLD AIR MASS FILTERING INTO THE CENTRAL PLAINS.
TEMPERATURES IN THE SINGLE DIGITS ATTM...WITH DEWPOINTS BELOW ZERO
MOST LOCATIONS. BRISK NORTH WINDS KEEPING WIND CHILL VALUES NEAR
ADVISORY NUMBERS IN THE EAST AND NEAR WARNING VALUES IN THE NORTH
CENTRAL COUNTIES.

WINDS CONTINUE THROUGH THE MORNING HOURS AND WILL RETAIN MENTION
OF BLOWING SNOW OFF THE EXISTING SNOWPACK. WINDS BEGIN TO SLACK
OFF IN THE AFTERNOON HOURS. HIGH TEMPERATURES MAKE LITTLE PROGRESS
TODAY WITH HIGHS AROUND 10 ABOVE EXPECTED MOST AREAS.

WITH CLEARING SKIES AND LIGHTER WINDS...TEMPERATURES DROP AGAIN
OVERNIGHT. WHILE WIND VALUES ARE LESS...SO ARE AMBIENT AIR
TEMPERATURES AND HAVE WIND CHILL ADVISORY NUMBERS IN THE FORECAST
AS A RESULT. WILL GO AHEAD WITH WIND CHILL ADVISORY FOR THIS
EVENING INTO THURSDAY MORNING AS OVERNIGHT LOWS FALL NEAR -10
ACROSS THE AREA.

WAA FINALLY MAKES AN APPEARANCE TO EASTERN KANSAS ON THURSDAY BUT
DONT EXPECT TO RECOVER MUCH MORE THAN UPPER TEENS EAST TO NEAR 20
WEST. EXPECT OVERNIGHT LOWS TO REMAIN COOLER THAN GUIDANCE AS
SNOWPACK REMAINS OVER THE NEXT SEVERAL DAYS. UPPER LOW OVER THE
SOUTHWEST STATES LIFTS NORTHEAST INTO THE MO RIVER VALLEY FRIDAY
NIGHT INTO SATURDAY WITH LITTLE IMPACT ON SENSIBLE WX ANTICIPATED
HERE. MAY FINALLY BREAK THE FREEZING MARK ON SATURDAY AS SOME
MIXING IS ENHANCED BY DEPARTING WAVE AND INCOMING WEAK FRONTAL
BOUNDARY WITH HIGHS IN THE MID 30S POSSIBLE. UPPER PATTERN RETURNS
TO NORTH NORTHWESTERLY FLOW ALOFT AS A RESULT...WHICH WILL OPEN
THE DOOR ONCE AGAIN FOR ANOTHER COLD SURGE INTO THE CENTRAL
PLAINS. MIGHT BE ABLE TO KEEP ANOTHER DAY ABOVE FREEZING DEPENDING
ON SPEED OF THE NEXT INCOMING SYSTEM...WITH HIGHS FALLING BACK
INTO THE 20S FOR MONDAY AND TUESDAY. DO HAVE SOME SLIGHT PRECIP
CHANCES THROUGH THE EXTENDED AS FRONTS AND WEAK WAVES MOVE THROUGH
THE AREA. 67

&&

.AVIATION...

MVFR TO VFR CONDITIONS WILL PERSIST THROUGH 07-09Z AT ALL TAF
SITES BEFORE VFR CONDITIONS PREVAIL THROUGH THE REMAINDER OF THE
FORECAST PERIOD. FLURRIES WILL QUICKLY COME TO AN END WITH
IMPROVING CIGS. EXPECT CLEARING SKIES DURING THE MORNING HOURS.
WINDS WILL BEGIN TO DECREASE DURING THE AFTERNOON.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR KSZ010>012-022>024-
026-036>040-054>056-058-059.

WIND CHILL WARNING UNTIL NOON CST TODAY FOR KSZ008-009-020-021-
034-035.

&&
Hazardous weather outlook, Feb 1, 8:42 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
842 PM CST TUE FEB 1 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-030245-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
842 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUSLY COLD WIND CHILLS OF 15 TO 30 BELOW ZERO ARE EXPECTED
OVERNIGHT INTO LATE WEDNESDAY MORNING ACROSS THE AREA.

WHILE MOST OF THE SNOW HAS EXITED THE AREA...BREEZY NORTH WINDS
WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW OVERNIGHT.
TRAVEL IN PORTIONS OF THE OUTLOOK AREA WILL REMAIN TREACHEROUS
INTO TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILL READINGS OF 5 TO 15 BELOW ZERO ARE AGAIN EXPECTED
WEDNESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS MEASURED WITH
A RULER ON HARD SURFACES SUCH AS A SIDEWALK LOCATED AWAY FROM
STRUCTURES AND SNOW DRIFTS. SNOWFALL AMOUNTS MEASURED IN GRASS ARE
INACCURATE.

BLAIR

In the hours before

Local storm report, Feb 1, 10:57 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1057 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HEAVY SNOW       S LYNDON                38.61N 95.68W
02/01/2011  M8.0 INCH        OSAGE              KS   TRAINED SPOTTER

&&

BLAIR

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 8:23 PM CSTWind Chill WarningTOPClay, Cloud, Dickinson, Ottawa, Republic, Washington16 hr
Feb 1, 8:23 PM CSTWind Chill AdvisoryTOPAnderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more16 hr

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.